MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. BILIARY DRAINAGE TUBE

AOMORI OLYMPUS CO., LTD. BILIARY DRAINAGE TUBE
Model Number PBD-421-1007
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/13/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is ongoing.A supplemental report will be submitted when the investigation is completed or if additional information becomes available.
 
Event or Problem Description
It was reported that during an endoscopic retrograde cholangiopancreatography (ercp) procedure, when the biliary drainage tube was removed, it was determined that 3 of the 4 flaps were missing and had detached from the patient.The fourth flap detached during removal from the patient.The flaps were detached at the proximal end.The procedure was then completed.Additional information was requested but not available at this time.There were no further reports of patient harm.
 
Event or Problem Description
Additional information received that the drain was removed using a snare, and at the time of retrieval, only one flap remained attached to the drainage device.It was assumed that the all flaps had already passed through the intestines, reached the small bowel, and were naturally excreted, and no diagnostics were performed.The medical team then retrieved a second drain from which three flaps had also detached; this device remained secured by only one fragile flap and was at risk of internal dislocation.During retrieval of the second drain, the final remaining flap also tore off.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.Updated fields: b5, d8, d9, h2, h3, h6, and h11 the device was returned to olympus and the reported failure was confirmed.Upon visual inspection all four side flaps from the stent were torn and were missing.A root cause could not be identified.Based on the results of the investigation, it is likely cause of the complaint is cause not established, which is the investigation findings do not lead to a clear conclusion about the cause of the reported adverse event.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor field performance for this device.

Brand Name
BILIARY DRAINAGE TUBE
Common Device Name
DRAINAGE TUBE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA   036-0357
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key23750830
Report Number9614641-2025-02027
Device Sequence Number14928671
Product Code FGE
UDI-Device Identifier04953170046940
UDI-Public04953170046940
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K933200
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPBD-421-1007
Device Lot Number43K
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/13/2025
Supplement Date Received by Manufacturer03/06/2026
Initial Report FDA Received Date12/08/2025
Supplement Report FDA Received Date03/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown